MAUDE Adverse Event Report: EXACTECH, INC. NARROW REV 38MM REAMER MODULAR, PILOT TIP; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED

EXACTECH, INC. NARROW REV 38MM REAMER MODULAR, PILOT TIP; PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number NARROW REV 38MM REAMER MODULAR, PILOT TIP
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported during surgery that a 38mm pilot tip reamer jammed and the pilot tip snapped.All pieces were removed from the patient.There was no surgical delay.The case proceeded without complications and a good outcome for the patient.Patient was last known to be in stable condition following the event.Image received.The device is available for evaluation.
 
Additional Manufacturer Narrative
H3: the broken device returned was likely the result of applying a bending moment to the reamer during use, which led to brittle fracture of the pilot tip feature.Section d: corrected catalog number and lot number; h6: corrected component code, type of investigation, investigation findings, investigation conclusions.

Brand Name
NARROW REV 38MM REAMER MODULAR, PILOT TIP
Common Device Name
PROSTHESIS, SHOULDER, NON-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
MDR Report Key19641000
Report Number1038671-2024-02211
Device Sequence Number8609916
Product Code KWT
UDI-Device Identifier10885862232724
UDI-Public10885862232724
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K063569
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberNARROW REV 38MM REAMER MODULAR, PILOT TIP
Device Catalogue Number321-25-38
Device Lot Number400613007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/18/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date06/30/2024
Supplement Report FDA Received Date09/03/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale